Gangliocytoma Presenting With Tacrolimus Neurotoxicity in a Renal Transplant Recipient: Case Report


Alagoz S., Gulcicek S., Oruc M., Trabulus S. , Seyahi N.

TRANSPLANTATION PROCEEDINGS, cilt.48, ss.3142-3144, 2016 (SCI İndekslerine Giren Dergi) identifier identifier identifier

Özet

Tacrolimus is a widely used macrolide immunosuppressant in transplant surgery, with mild and major neurologic side effects. A 21-year-old woman had undergone preemptive transplantation of a kidney from her mother. On the 1st postoperative day, the patient had headache, nausea, vomiting, and agitation. Magnetic resonance imaging (MRI) of the brain showed hyperintensity and a lesion in the right mesial temporal lobe. After we switched from tacrolimus to cyclosporine, the symptoms regressed. Persistence of the lesion, confirmed by repeated MRI, required that the patient be operated on. Pathologic examination showed the gangliocytoma, a rare brain tumor. Our case shows that preexisting brain lesions may cause tacrolimus-induced neurotoxicity in the early postoperative period.